MAUDE Adverse Event Report: NIDEK CO. LTD. YC-200 S PLUS; YAG LASER

NIDEK CO. LTD. YC-200 S PLUS; YAG LASER
Model Number YC-200
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nidek inc.Determined that the cause of customer reported issue pitting lens and low power was inconclusive.The reported issue pitting lens and low power was not duplicated.Nidek inc field service engineer (fse) tested laser focus and found that the treatment and aiming beams are parfocal.Tested the laser energy and found it within spec.10mj = 10mj.Laser shot count is 10660.The reported unit passed final inspection per inspection distribution acceptance record (ref# idar-2021-0351), and installation and in-service training was performed properly per installation in-service record (ref# ins-2021-0161).There was no supporting evidence to point to machine, man, and method/process and material as the cause of the reported complaint issue.As a precaution, split illumination tower was installed to allow more light when viewing capsule, and rg-093-2 yc-200/ yc-200 s plus quick reference guide will be sent out to the customer to remind customer of safety information in yc-200 operator's manual to mitigate against potential occurrence of pitting lenses.Device evaluation is completed and fse verified that the system is operational.
 
Event or Problem Description
On (b)(6) 2022.Nidek inc.Customer service representative received an email from the customer to report that one doctor is pitting lens, he is using 1.2mj and a 275um offset, low energy, large offset, no error display on unit.No injury reported.On (b)(6) 2022.The device evaluation was completed at the customer site on 04/13/2022.Per customer service order #cso-2022-0278 by nidek inc field service engineer.Nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has the potential to cause or contribute to a serious injury if the issue were to recur.Technical background: the ophthalmic yag laser system yc-200 consists of a slit lamp and the yag laser and is indicated for the performance of posterior capsulotomy, pupillary membranectomy, iridotomy (hole in the iris) and selective laser trabeculoplasty.This device uses passive q-switching for laser oscillation.With passive q-switching, the device first accumulates sufficient energy within the laser cavity then emits laser pulses of high peak power for extremely short durations by use of the q-switched optical element which changes between transparent and opaque according to the accumulation of energy.Yc-200 device is equipped with yag mode function only.Yc-200 s plus device is equipped with yag and slt mode functions.
 
Additional Manufacturer Narrative
This follow-up mdr 0002936921-2022-00003 adds "date of event".
 
Event or Problem Description
Please see initial mdr submitted on 05/03/2022.

Brand Name
YC-200 S PLUS
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
Manufacturer (Section G)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA   443-0038
Manufacturer Contact
todd milholland
2040 corporate court
san jose, CA 95131
4084686460
MDR Report Key14283301
Report Number0002936921-2022-00003
Device Sequence Number17348625
Product Code HQF
UDI-Device Identifier04987669101452
UDI-Public(01)04987669101452
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberYC-200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown